MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED); UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED); UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number KD-VC631Q-07201S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned as the customer disposed of the device.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a therapeutic endoscopic retrograde cholangiopancreatography (ercp), the knife wire broke off from the catheter.It was reported there was a 30 second to 1 minute delay during the procedure and there was no injury or harm to the patient.The procedure was completed using a similar device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Additional information provided by the customer during follow up, stated that the wire did not completely detach from the catheter.Only one side disconnected, and the other side remained attached, so they were able to remove the tome, with the wire still partially attached.Based on the investigation result, it is most likely that the cutting wire was pulled tightly when the distal end of the tube was not deflecting enough.As a result, a tensile load applied to the press fitted area of the distal tip.This might have caused the distal tip to detach from the tube.However, since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18722996
Report Number9614641-2024-00398
Device Sequence Number17628319
Product Code KNS
UDI-Device Identifier04953170399466
UDI-Public04953170399466
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC631Q-07201S
Device Lot Number38V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown